Wednesday, May 11, 2011

Some Supplements That Not Allow Mixed With Drugs

Supplements and Drugs
To improve fitness, not a few people who take the drug at once supplements. Though there are some supplements that should not be mixed with drugs.

Drugs are consumed in the form of supplements, vitamins, medical drugs or herbal medicines should not be used arbitrarily. This is because some drugs can cause a specific interaction that reflects poorly on the body.

Food and Drug Administration(FDA) said that only a few cases of reported drug interactions that sometimes is not known. This is generally because people are not aware of any interactions between drugs consumed.

Here are some supplements that should not be mixed or consumed together with the drug, the FDA of Health was quoted as saying on Thursday (04/07/2011), namely:

Fish oil
Eating fish oil with blood pressure-lowering drugs may increase the effects of the drug, so a person will experience a drastic decrease in blood pressure and can be dangerous.

If the supplement is consumed together with birth control pills will reduce the effect of triglycerides contained in fish oil.

If the consume high doses of fish oil mixed with herbs (including gingko biloba) can slow blood clotting that can cause bleeding.

Calcium Supplements
When taking calcium should pay attention to other drugs consumed by the absorption of calcium may reduce the ability of many drugs including osteoporosis drugs known as bisphosphonates, tetracycline antibiotics, quinolone class and used levothyroxine for hypothyroidism.

Melatonin Supplements
Melatonin supplements with sedatives can cause excessive sleepiness. In addition, melatonin can slow blood clotting, so if consumed together with anticoagulant drugs such as heparin or warfarin can increase the chances of bruising and bleeding.

And also avoid the consumption of melatonin in blood pressure control medication because it can increase the value of blood pressure.

Vitamin D
Vitamin D is known to decrease the effectiveness of cholesterol-lowering drug atorvastatin (Lipitor). Consuming high doses of vitamin D along with diuretic drugs can cause too much calcium in the body which can lead to kidney problems.

No comments:

Sharing health knowledge and herbal medicines